Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Should I Switch ? or Add ?
Nov 24, 2003

Hi Dr. Young, I started treatment 2 years ago with VL=7000, cd4=350. My first triple therapy was Sustiva/Videx EC/Zerit. This worked well, at 3 months VL=undetected, CD4=375. I had to halt treatment due to neuropathy in month 4. My doctor switched me to Combivir/Fortovase, but I quickly stopped the fortovase due to vomiting, nausea, and only took Combivir for about 2 months. I added Sustiva again to the Combivir, and after 3 months, VL=500, CD4=400. After 6 months, VL=225, CD4=375. After 9 months VL=825, CD4=365. I am not achieving an undetected VL and my CD4's are slowly dropping. Is this failing ? Should I totally switch ? My doctor's new idea is to add Viracept to Combivir/Sustiva ? I hesitate to try another PI. Are there any other ideas ?? Thanks for your thoughts..

Response from Dr. Young

Thanks for your post.

The first and most important answer to your question (aside from making sure that you're adherent) is what type of drug resistance, if any, that your virus exhibits.

With a viral load between 500 and 1000, it should be relatively straightforward to obtain a resistance test-- I get both a phenotype and genotype whenever possible.

With that information, I'd be able to give you a much more concrete set of recommendations.

So, I'd be asking my doctor to confirm my elevated viral load and obtain a resistance test.

Let us know what the tests reveal. Good luck, BY



Previous
HIV + SHINGLES
Next
Side Effects LT Survivor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement